Advertisement

Annali di Matematica Pura ed Applicata (1923 -)

, Volume 72, Issue 1, pp 325–341 | Cite as

A second order, non-linear elliptic boundary value problem with generalized Goursat data

  • A. K. Aziz
  • R. P. Gilbert
  • H. C. Howard
Article

Summary

In this paper the case of generalized Goursat data is considered for the non-linear partial differential equation Δu = f(x, y, u, ux, uy). The existence and uniqueness of a solution is demonstrated, under certain conditions, by employing the contraction mapping method in a suitable Banach space.

Keywords

Differential Equation Banach Space Partial Differential Equation Mapping Method Contraction Mapping 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. A. 1
    A.K. Aziz,On a functional integral equation with applications to hyperbolic partial differential equations, Duke Math. Journal, Vol. 32, No. 4, pp. 579–592 (1965).MathSciNetCrossRefzbMATHGoogle Scholar
  2. A.B. 1
    A.K. Aziz andA. Bogdonowcz,A generalizrd Goursat problem for non-linear hyperbolic partial differential equations, (to appear).Google Scholar
  3. A.G. 1
    A.K. Aziz andR.P. Gilbert,A generalized Goursat problem for elliptic equations, die Journal für Reine and Angewandte Mathematik Band 222, Heft 1/2, pp. 1–13 (1966).MathSciNetzbMATHGoogle Scholar
  4. B. 1
    S. Bergman,Integral operators in the theory of linear partial differential equations, Ergeb. Math. u. Grenzeb,23, Springer, Berlin (1960).Google Scholar
  5. B.S. 1
    S. Bergman andM. Schiffer,Kernel functions and elliptic differential equations in mathematical physics, Academic Press, New York (1953).zbMATHGoogle Scholar
  6. F. 1
    B.A. Fuks,Introduction to the theory of analytic functions of several complex variables, Translations of Mathematical Monographs, 8 Amer. Math. Soc., Providence, (1963).Google Scholar
  7. H. 1
    P. Henrici,A survey of I.N. Vekua's Theory of elliptic partial differential equations with analytic coefficients, J. Applied Math. Phisics, (ZAMP), Vol. VIII, No. 3 (2957) pp. 169–203.Google Scholar
  8. H. 2
    E. Hille,Analytic Function Theory, Vol 1, Ginn and Co., Boston (1959).zbMATHGoogle Scholar
  9. K. 1
    J. Kisynski, Sur l'esxistence des solutions d'un probleme de Z. Szmydt relativ a l'equation\(\frac{{\partial ^2 u}}{{\partial x\partial y}} = f(x,y,u,u_x ,y_y )\), Ann. Univ. M. Curie Sklodowska, Sec. A,12 (1958), pp. 67–109.MathSciNetGoogle Scholar
  10. K.F. 1
    A.N. Kolmogorof andS.V. Fomin,Elements of the theory of functions and functional analysis, Vol. 1, Graylock Press, Rochester (1951).Google Scholar
  11. S. 1
    Z. Szmydt,Sur une generalization des problemes classiques concernant un system d'equation differentielles hyperbolic du secon ordre a deux variables independentes, Bull. Acad. Polon. Sci. Cl. III,4 (1956).Google Scholar
  12. V. 1
    I.N. Vekua, Novye metody rešenija elliptcčskikh uravnenij, (Now methods for solving elliptic equations), (OGIZ) Moskow and Leningrad (1948).Google Scholar
  13. V. 2
    —— ——,Generalized analytic functions, Addison-Wesley, Reading (1962).zbMATHGoogle Scholar

Copyright information

© Nicola Zanichelli Editore 1966

Authors and Affiliations

  • A. K. Aziz
    • 1
  • R. P. Gilbert
    • 2
  • H. C. Howard
    • 3
  1. 1.Georgetown UniversityWashington, D.C.
  2. 2.Indiana UniversityBloomington
  3. 3.University of Wisconsin-MilwaukeeMilwaukee

Personalised recommendations